Problems

My PM was installed in Aug. of 07.For the most part all has been going very well.At times I will wake up in a cold sweat, sob and heart pounding with ocassional angina.They have me Digoxin .25,Diovan 160,Metoprolol 150mg,Zetia,Pravastin,Furomoside,Asprin 160 and Potasium.My stress test was ok and the electocardiogram was fine.
Back before they in stalled my pm I had complained about problems I was having.Last July it was detected during normal office visit.He put me on an event monitor and the monitor went crazy Result was a pacemaker.I was told I had sick sinus syndrome.
The problems evidently are normal.Was told that it was palpatations.


6 Comments

Waking SOB

by janetinak - 2008-04-26 10:04:47

I have a PM & had some issues waking with SOB & anxiety. My provider is sending me for a sleep study evaluation. Maybe you should ask if this will tell what is going on. As I understand it with the the sleep apnea one does not breath hence body wakes you up (hopefully in time) to get a breath so that has been explained to me why a sleep study is necessary. Haven't had it yet but a couple of friends have & you go to a center & are wired up & watched on monitors while you sleep & Dr can tell if you are having apnea episodes.

Good luck,

Janet

Too many meds

by ElectricFrank - 2008-04-27 01:04:31

I agree with Nim Rod. You are taking at least 6 potent meds. There is no doc out there that has any knowledge of the interactions of any combination of them. Put that together with side effects of any one of them and no wonder you are SOB.

One other suggestion. When you feel that short of breath feeling, try deep gentle breathing. As I remind my cardiologist, I never am short of breath. Instead I am long of breath and this includes the night before getting the pacer when I had a HR of 26.

frank

your meds and SOB

by maryanne - 2008-04-27 03:04:25

I am surprised you are still on so many meds after having your PM....I assume you have high cholesterol hence the statin you are on...the furosomide is a dieuretic which causes to lose fluid but in turn it also causes you to lose potassium hence you are on a potassium supplement...but I wonder why you are still on the metoprolol.....that being a beta 2 blocker it can be the drug causing your SOB especially if you have asthma or COPD, as this drug not only controls heart rate but it has direct effect on your lungs. It really seems like you would benefit from a medication review with your doctor. There are many variable here....do you have an underlying Atrial Fib or Flutter that they are trying to control as well? Again, I think you would benefit from visiting your doctor. Best of luck.....cheers!

Anxiety attacks

by AdrianF - 2008-04-27 05:04:22

After I had my first PM years ago I had 2 anxiety attacks. My doctor told me that it was quite common to have 2 or 3 of these attacks as your mind has to accept that you are now depending on a small battery. So he diagnosed the problem to be more "between the ears" than at the heart level.
I am not suggesting this is your case, but it might be helpful when you see that others have had the same anxiety and got over it.

A lot of drugs

by Pookie - 2008-04-27 11:04:57

I totally agree with everyone above, however, I would also make an appointment with your pharmacist. I find my pharmacist knows A LOT more than the doctors.

Sometimes, and I mean sometimes, all the pharmacist has to do is make you a schedule of when to take all of your drugs. The spacing of your meds sometimes can make a difference.

I just found that my pharmacist made a world of difference, but I would also go back to your doctor and discuss!

Pookie.

Problems

by Nim Rod - 2008-04-27 12:04:42

Hey Red,

I started to try to give you a rundown the contraindications for several of the medicines you are taking. However, I'm not a doctor, but I would suggest that you get a second opinion on your health problems because so long as you continue to take all of those medicines together you are very likely to continue to have problems.

With that said, I'll just wish you good luck and say adios.

Nim Rod.

You know you're wired when...

Intel inside is your motto.

Member Quotes

I'm 44, active and have had my device for two years. I love it as I can run again and enjoy working out without feeling like I'm an old man.